Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 165, NWS Albuquerque, NM

August 9, 2007Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 9, 2007, 3:26 PM MDT for Curry County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 3:26 PM MDT (21:26 UTC)
Expired
Aug 9, 2007, 4:15 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 26 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-541 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:49 PM MDT, 37 minutes earlier.

Area forecast discussion, Aug 9, 2:49 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT THU AUG 9 2007

.DISCUSSION...WEAK TO MODERATE MID TO HIGH LEVEL MOISTURE SURGE
TRYING TO HEAD NORTHWARD AGAIN INTO THE CWA...BUT IT HAS SET UP A
LITTLE FARTHER TO THE E THAN PERHAPS EARLIER EXPECTED...BRINGING
SOMEWHAT MORE ACTIVITY ACROSS E NM THAN W...FOR NOW. THIS EVENING
ACTIVITY SHOULD PICK UP AT LEAST A LITTLE MORE FROM GILA PERHAPS
AS FAR N AS N CENTRAL NM AS AT LEAST A LITTLE WESTWARD SHIFT OF
PLUME EXPECTED. IN THE MIX ALSO WILL BE WEAK THERMAL TROUGH
TONIGHT LINGERING INTO FRI OVER ROUGHLY W HALF OF NM AND THETA E
RIDGE TRAILING A BIT BEHIND IT TO THE E. THERE APPEARS TO BE A
WEAK WAVE/DISTURBANCE OVER THE BOOTHEEL REGION ACCORDING TO H2O
VAPOR SAT LOOP OVER THE BOOTHEEL REGION AND IF IT HOLDS TOGETHER
IT MAY ADD A BIT OF LIFT TO THE MIX. DEWPOINTS THOUGH HAVE BEEN
CRATERING TO A FAIR DEGREE ACROSS MUCH OF N...W CENTRAL NM AND RIO
GRANDE VALLEY...BUT EXPECT SOME REBOUND THIS EVENING. SO WHILE
OVERALL MOISTURE CONTENT OF ATMOSPHERIC COLUMN NOT AS FAVORABLE AS
SEVERAL DAYS BACK...OVERALL THERE IS SOME SUPPORT FOR AT LEAST A
MODEST UPSWING IN ACTIVITY THIS EVENING AND POSSIBLE MUCH OF THE
NIGHT FROM MID AND LOWER RIO GRANDE VALLEY AND WESTWARD AND
POSSIBLY N CENTRAL NM AS WELL. BY AT LEAST SAT A DOWNTURN IN
CONVECTION IS EXPECTED TO BEGIN FROM E TO W AS UPPER RIDGE AGAIN
EXPANDS WESTWARD AND A LITTLE NORTHWARD AS WELL AND THE PLUME IS
PUSHED BACK TO THE WEST AND GETS SOMEWHAT SHEARED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  95  63  96 /  10  10  10  10
GALLUP..........................  56  88  56  90 /  20  10  10  20
GRANTS..........................  53  87  54  89 /  30  20  20  20
GLENWOOD........................  60  87  61  91 /  30  20  30  20
CHAMA...........................  48  81  48  83 /  20  20  20  20
LOS ALAMOS......................  58  86  55  87 /  30  20  20  10
RED RIVER.......................  47  76  47  79 /  20  30  20  20
TAOS............................  53  87  52  89 /  20  20  20  10
SANTA FE........................  58  87  56  90 /  30  20  20  10
SANTA FE AIRPORT................  60  89  58  92 /  30  20  20  10
ESPANOLA........................  61  92  61  94 /  20  20  20  10
ALBUQUERQUE HEIGHTS.............  69  92  68  94 /  30  20  20  10
ALBUQUERQUE VALLEY..............  66  94  65  96 /  30  20  20  10
ALBUQUERQUE FOOTHILLS...........  66  90  64  92 /  30  20  20  10
ALBUQUERQUE WEST MESA...........  67  92  66  95 /  30  20  20  10
SOCORRO.........................  67  96  66  94 /  30  20  20  10
SANDIA PARK/CEDAR CREST.........  61  87  60  85 /  30  30  20  10
MORIARTY/ESTANCIA...............  57  90  56  91 /  40  20  20  20
CARRIZOZO.......................  66  96  63  95 /  30  10  20  10
RUIDOSO.........................  55  84  54  86 /  30  20  20  10
RATON...........................  56  91  55  92 /  20  10  20  10
LAS VEGAS.......................  57  86  55  88 /  40  20  20  10
ROY.............................  63  92  62  92 /  30  10  20  10
CLAYTON.........................  65  97  65  98 /  20   5  20  10
SANTA ROSA......................  68  98  66  96 /  30  10  20  10
TUCUMCARI.......................  70 100  67 101 /  30  10  10  10
FORT SUMNER.....................  69  99  68  97 /  30  10  10   5
CLOVIS..........................  67  97  66  98 /  30   5  10   5
PORTALES........................  68  99  67  99 /  20   5   5   5
ROSWELL.........................  70 100  68 101 /  30  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Aug 9, 5:42 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 AM MDT THU AUG 9 2007

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
542 AM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN ALONG AND
WEST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON AND
THIS EVENING. MINOR FLOODING COULD DEVELOP...ESPECIALLY IN
PORTIONS OF THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...WHERE THE
GROUND REMAINS WET FROM RECENT RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Aug 9, 1:27 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT THU AUG 9 2007

NMZ026-092015-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
127 PM MDT THU AUG 9 2007

...STRONG THUNDERSTORM MOVING OVER FAR SOUTHWEST CHAVES COUNTY...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DUNKEN. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME
SOUTHWESTERN CHAVES COUNTY.

VERY HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS.
FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

GUYER
Special weather statement, Aug 9, 3:18 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT THU AUG 9 2007

NMZ021-092200-
CURRY COUNTY-
318 PM MDT THU AUG 9 2007

...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL CURRY COUNTY...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL
UP TO ONE HALF INCH IN DIAMETER...AND TORRENTIAL RAINFALL NEAR SAINT
VRAIN. MOVEMENT WAS NORTH AT 10 MPH.

THIS STORM WILL AFFECT HIGHWAY 60 NEAR SAINT VRAIN...HIGHWAY 224
FROM HIGHWAY 60 NORTH TO FIELD...AND HIGHWAY 311 WEST OF RANCHVALE.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:43 PM MDTSevere Thunderstorm WarningABQChaves47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.